Alert archive / Mississippi / Freeze Warnings in 2014
Freeze Warning 2, NWS Memphis, TN
NWS Memphis, TN issued this freeze warning at Apr 15, 2014, 3:46 AM CDT for 4 states. It took effect at Apr 16, 2014, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 15, 2014, 3:46 AM CDT (08:46 UTC)
- In effect from
- Apr 16, 2014, 1:00 AM CDT
- Expired
- Apr 16, 2014, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Memphis, TN
All 57 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Alcorn County, MS, Benton County, MS, Calhoun County, MS, Chickasaw County, MS, Coahoma County, MS, DeSoto County, MS, Itawamba County, MS, Lafayette County, MS, Lee County, MS, Marshall County, MS, Monroe County, MS, Panola County, MS, Pontotoc County, MS, Prentiss County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tippah County, MS, Tishomingo County, MS, Tunica County, MS, Union County, MS, Yalobusha County, MS, Benton County, TN, Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Hardin County, TN, Haywood County, TN, Henderson County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, McNairy County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 39 km from the middle of the area, began a volume at 08:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 8.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 900 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- -197 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
267 WWUS74 KMEG 150846 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 346 AM CDT TUE APR 15 2014 ...BELOW FREEZING TEMPERATURES EXPECTED LATE TONIGHT ACROSS MUCH OF THE MID-SOUTH... .UNSEASONABLY COLD AIR IS NOW IN PLACE ACROSS MUCH OF THE REGION. BY LATE TONIGHT...CLEAR SKIES AND NEAR CALM WINDS WILL ALLOW TEMPERATURES TO DROP TO OR BELOW FREEZING ACROSS MUCH OF THE MID- SOUTH. ARZ008-009-017-018-152115- /O.CAN.KMEG.FZ.W.0001.140415T0900Z-140415T1300Z/ /O.NEW.KMEG.FZ.W.0002.140416T0900Z-140416T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD 346 AM CDT TUE APR 15 2014 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY... ...FREEZE WARNING IS CANCELLED FOR THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY. THE FREEZE WARNING PREVIOUSLY ISSUED FOR THIS MORNING HAS BEEN CANCELLED. * TEMPERATURE...LOW TEMPERATURES BETWEEN 30 AND 32 DEGREES ARE EXPECTED. * TIMING...BETWEEN 4 AM AND 9 AM CDT. * IMPACTS...FREEZING TEMPERATURES LIKELY WILL DAMAGE OR KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ARZ026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-020>024- TNZ001>004-019>022-048>055-088>092-152115- /O.NEW.KMEG.FZ.W.0002.140416T0900Z-140416T1400Z/ CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-ST. FRANCIS- LEE AR-PHILLIPS-DUNKLIN-PEMISCOT-DESOTO-MARSHALL-BENTON MS-TIPPAH- ALCORN-TISHOMINGO-TUNICA-TATE-PRENTISS-COAHOMA-QUITMAN-PANOLA- LAFAYETTE-UNION-PONTOTOC-LEE MS-ITAWAMBA-TALLAHATCHIE-YALOBUSHA- CALHOUN-CHICKASAW-MONROE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON- CARROLL-BENTON TN-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON- CHESTER-HENDERSON-DECATUR-SHELBY-FAYETTE-HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT...CARUTHERSVILLE...SOUTHAVEN... OLIVE BRANCH...HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH... IUKA...TUNICA...SENATOBIA...BOONEVILLE...CLARKSDALE...MARKS... BATESVILLE...OXFORD...NEW ALBANY...PONTOTOC...TUPELO...FULTON... CHARLESTON...WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY... HOUSTON...OKOLONA...AMORY...ABERDEEN...TIPTONVILLE...UNION CITY... MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN... HUNTINGDON...CAMDEN...RIPLEY TN...COVINGTON...BROWNSVILLE... ALAMO...JACKSON...HENDERSON...LEXINGTON...PARSONS... DECATURVILLE...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON...SOMERVILLE...OAKLAND...BOLIVAR...SELMER...SAVANNAH 346 AM CDT TUE APR 15 2014 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY. * TEMPERATURE...BETWEEN 27 AND 32 DEGREES * TIMING...BETWEEN 4 AM AND 9 AM CDT. * IMPACTS...FREEZING TEMPERATURES LIKELY WILL DAMAGE OR KILL UNPROTECTED VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
693 WWUS74 KMEG 151933 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 233 PM CDT TUE APR 15 2014 ...TEMPERATURES WILL DROP TO FREEZING OR BELOW ACROSS THE MIDSOUTH LATE TONIGHT THROUGH EARLY WEDNESDAY MORNING... .UNSEASONABLY COLD AIR WILL SETTLE ACROSS THE MIDSOUTH TONIGHT. CLEAR SKIES AND LIGHT WINDS WILL ALLOW LOW TEMPERATURES TO DROP INTO THE MIDDLE 20S TO LOWER 30S. SCATTERED TO WIDESPREAD FROST WILL OCCUR. ARZ028-MOZ113-115-MSZ002>006-008-009-012>017-020>024-TNZ001>004- 019>022-048>055-089>092-161000- /O.EXT.KMEG.FZ.W.0002.140416T0600Z-140416T1400Z/ MISSISSIPPI-DUNKLIN-PEMISCOT-MARSHALL-BENTON MS-TIPPAH-ALCORN- TISHOMINGO-TATE-PRENTISS-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE- TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...BLYTHEVILLE...KENNETT... CARUTHERSVILLE...HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH... IUKA...SENATOBIA...BOONEVILLE...BATESVILLE...OXFORD... NEW ALBANY...PONTOTOC...TUPELO...FULTON...CHARLESTON... WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY...HOUSTON... OKOLONA...AMORY...ABERDEEN...TIPTONVILLE...UNION CITY...MARTIN... DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON... CAMDEN...RIPLEY TN...COVINGTON...BROWNSVILLE...ALAMO...JACKSON... HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...SOMERVILLE... OAKLAND...BOLIVAR...SELMER...SAVANNAH 233 PM CDT TUE APR 15 2014 ...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * TEMPERATURE/FROST...LOW TEMPERATURES WILL RANGE BETWEEN 27 AND 30 DEGREES WITH WIDESPREAD FROST. * TIMING...BETWEEN 1 AM AND 9 AM CDT. * IMPACTS...THE BELOW FREEZING TEMPERATURES WILL LIKELY DAMAGE OR KILL RECENTLY PLANTED VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROVIDE PROTECTION FROM THE COLD. NEW BUDS ON TREES AND FLOWERS MAY ALSO BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ARZ008-009-017-018-026-027-035-036-048-049-058-MSZ001-007-010-011- TNZ088-161000- /O.EXT.KMEG.FZ.W.0002.140416T0600Z-140416T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-CROSS-CRITTENDEN- ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-COAHOMA-QUITMAN-SHELBY- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...WYNNE... WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA...WEST HELENA... SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...MARKS... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON 233 PM CDT TUE APR 15 2014 ...FREEZE WARNING NOW IN EFFECT FROM 1 AM TO 9 AM CDT WEDNESDAY... * TEMPERATURE/FROST...LOW TEMPERATURES WILL RANGE BETWEEN 30 AND 32 DEGREES WITH AREAS OF FROST. * TIMING...BETWEEN 1 AM AND 9 AM CDT. * IMPACTS...THE BELOW FREEZING TEMPERATURES WILL LIKELY DAMAGE OR KILL RECENTLY PLANTED VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROVIDE PROTECTION FROM THE COLD. NEW BUDS ON TREES AND FLOWERS MAY ALSO BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ JCL
806 WWUS74 KMEG 160832 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 332 AM CDT WED APR 16 2014 ...TEMPERATURES HAVE DROPPED TO FREEZING OR BELOW ACROSS THE MIDSOUTH THIS MORNING... .UNSEASONABLY COLD AIR HAS SETTLED ACROSS THE MIDSOUTH THIS MORNING. CLEAR SKIES AND LIGHT WINDS HAVE ALLOWED TEMPERATURES TO DROP INTO THE MIDDLE 20S TO LOWER 30S. SCATTERED TO WIDESPREAD FROST IS OCCURRING. ARZ028-MOZ113-115-MSZ002>006-008-009-012>017-020>024-TNZ001>004- 019>022-048>055-089>092-161400- /O.CON.KMEG.FZ.W.0002.000000T0000Z-140416T1400Z/ MISSISSIPPI-DUNKLIN-PEMISCOT-MARSHALL-BENTON MS-TIPPAH-ALCORN- TISHOMINGO-TATE-PRENTISS-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE- TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...BLYTHEVILLE...KENNETT... CARUTHERSVILLE...HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH... IUKA...SENATOBIA...BOONEVILLE...BATESVILLE...OXFORD... NEW ALBANY...PONTOTOC...TUPELO...FULTON...CHARLESTON... WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY...HOUSTON... OKOLONA...AMORY...ABERDEEN...TIPTONVILLE...UNION CITY...MARTIN... DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON... CAMDEN...RIPLEY TN...COVINGTON...BROWNSVILLE...ALAMO...JACKSON... HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...SOMERVILLE... OAKLAND...BOLIVAR...SELMER...SAVANNAH 332 AM CDT WED APR 16 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE/FROST...LOW TEMPERATURES WILL RANGE BETWEEN 27 AND 30 DEGREES WITH WIDESPREAD FROST. * TIMING...NOW THROUGH 9 AM CDT. * IMPACTS...THE BELOW FREEZING TEMPERATURES WILL LIKELY DAMAGE OR KILL RECENTLY PLANTED VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROVIDE PROTECTION FROM THE COLD. NEW BUDS ON TREES AND FLOWERS MAY ALSO BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ARZ008-009-017-018-026-027-035-036-048-049-058-MSZ001-007-010-011- TNZ088-161400- /O.CON.KMEG.FZ.W.0002.000000T0000Z-140416T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-CROSS-CRITTENDEN- ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-COAHOMA-QUITMAN-SHELBY- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...WYNNE... WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA...WEST HELENA... SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...MARKS... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON 332 AM CDT WED APR 16 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE/FROST...LOW TEMPERATURES WILL RANGE BETWEEN 30 AND 32 DEGREES WITH AREAS OF FROST. * TIMING...NOW THROUGH 9 AM CDT. * IMPACTS...THE BELOW FREEZING TEMPERATURES WILL LIKELY DAMAGE OR KILL RECENTLY PLANTED VEGETATION IF PROPER PRECAUTIONS ARE NOT TAKEN TO PROVIDE PROTECTION FROM THE COLD. NEW BUDS ON TREES AND FLOWERS MAY ALSO BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
854 WWUS74 KMEG 161401 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 901 AM CDT WED APR 16 2014 ARZ028-MOZ113-115-MSZ002>006-008-009-012>017-020>024-TNZ001>004- 019>022-048>055-089>092-161515- /O.EXP.KMEG.FZ.W.0002.000000T0000Z-140416T1400Z/ MISSISSIPPI-DUNKLIN-PEMISCOT-MARSHALL-BENTON MS-TIPPAH-ALCORN- TISHOMINGO-TATE-PRENTISS-PANOLA-LAFAYETTE-UNION-PONTOTOC-LEE MS- ITAWAMBA-TALLAHATCHIE-YALOBUSHA-CALHOUN-CHICKASAW-MONROE-LAKE- OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL-BENTON TN-LAUDERDALE- TIPTON-HAYWOOD-CROCKETT-MADISON-CHESTER-HENDERSON-DECATUR-FAYETTE- HARDEMAN-MCNAIRY-HARDIN- INCLUDING THE CITIES OF...BLYTHEVILLE...KENNETT... CARUTHERSVILLE...HOLLY SPRINGS...ASHLAND...RIPLEY MS...CORINTH... IUKA...SENATOBIA...BOONEVILLE...BATESVILLE...OXFORD... NEW ALBANY...PONTOTOC...TUPELO...FULTON...CHARLESTON... WATER VALLEY...COFFEEVILLE...BRUCE...CALHOUN CITY...HOUSTON... OKOLONA...AMORY...ABERDEEN...TIPTONVILLE...UNION CITY...MARTIN... DRESDEN...PARIS...DYERSBURG...HUMBOLDT...MILAN...HUNTINGDON... CAMDEN...RIPLEY TN...COVINGTON...BROWNSVILLE...ALAMO...JACKSON... HENDERSON...LEXINGTON...PARSONS...DECATURVILLE...SOMERVILLE... OAKLAND...BOLIVAR...SELMER...SAVANNAH 901 AM CDT WED APR 16 2014 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE WARMED ABOVE FREEZING. THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ ARZ008-009-017-018-026-027-035-036-048-049-058-MSZ001-007-010-011- TNZ088-161515- /O.EXP.KMEG.FZ.W.0002.000000T0000Z-140416T1400Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-CROSS-CRITTENDEN- ST. FRANCIS-LEE AR-PHILLIPS-DESOTO-TUNICA-COAHOMA-QUITMAN-SHELBY- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...WYNNE... WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA...WEST HELENA... SOUTHAVEN...OLIVE BRANCH...TUNICA...CLARKSDALE...MARKS... BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS...MILLINGTON 901 AM CDT WED APR 16 2014 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... TEMPERATURES HAVE WARMED ABOVE FREEZING. THUS THE FREEZE WARNING WILL BE ALLOWED TO EXPIRE. $$ JCL
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this freeze warning went out at Apr 14, 11:43 PM CDT, 4 hours 3 minutes earlier.
Area forecast discussion, Apr 14, 11:43 PM CDT, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1143 PM CDT MON APR 14 2014
.UPDATE...
UPDATED FOR 06Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 1044 PM CDT MON APR 14 2014/
.UPDATE...
UPDATED TO REALIGN HEADLINES AND ADJUST WIND...POP...AND
TEMPERATURE GRIDS.
.DISCUSSION...
MAJOR OVERHAULS REQUIRED THIS EVENING TO ADDRESS PROBLEMS WITH WIND
GRIDS AND TO ADJUST POPS...TEMPERATURES...AND REFRESH HEADLINES.
LIGHT RAIN CONTINUES TO TAPER OFF WEST OF THE MISSISSIPPI RIVER
THIS EVENING BUT SHOULD BE SLOW TO CLEAR AREAS EAST OF THE RIVER
AS FORCING ASSOCIATED WITH DEEP UPPER TROUGH MOVING ACROSS THE
AREA GENERATES LIGHT PRECIPITATION. CLOUDS WILL EVENTUALLY
SCATTER OUT LATE TONIGHT WEST OF THE MISSISSIPPI RIVER...BUT
SHOULD HOLD ON FURTHER EAST THROUGH SUNRISE. STRONG NORTHWEST
WINDS SHOULD ALSO CONTINUE OVERNIGHT. STRONG WINDS...LINGERING
CLOUD COVER...AND ABOVE FREEZING TEMPERATURES ACROSS MUCH OF THE
REGION SHOULD PREVENT FROST DEVELOPMENT. THE FROST ADVISORY ACROSS
THE AREA HAS BEEN CANCELLED. ACROSS FAR NORTHEAST ARKANSAS...LOW
TEMPERATURES SHOULD DROP TO OR SLIGHTLY BELOW FREEZING. THEREFORE
HAVE UPGRADED TO A FREEZE WARNING IN THESE AREAS. EVEN IN THESE
AREAS...FROST IS NOT ANTICIPATED DUE TO ELEVATED WINDS.
WIND GRIDS HAVE BEEN CORRECTED FROM EARLIER PROBLEMS WHERE EASTERN
AREAS ANOMALOUSLY HAD 50 MPH WIND GUSTS THROUGH THE SHORT TERM
FORECAST PERIOD (5 FORECAST PERIODS). THESE HAVE BEEN LOWERED/CORRECTED TO
REFLECT ANTICIPATED CONDITIONS THROUGH THE NEXT COUPLE OF DAYS.
UPDATED GRIDS...ZONES...AND HEADLINES HAVE BEEN SENT.
JLH
&&
.PREV DISCUSSION... /ISSUED 404 PM CDT MON APR 14 2014/
DISCUSSION...
CANCELLED THE WIND ADVISORY AS THE WINDS ARE EXPECTED TO BE BELOW
25 MPH TONIGHT...SOME AREAS MAY SEE GUSTS UPTO 30 MPH.
HOWEVER...EXPECT MOST AREAS WILL HAVE GUSTS ONLY UP TO 25 MPH AND
WINDS GENERALLY BETWEEN 15 TO 20 MPH. THE BIGGER ISSUE TONIGHT IS
THE TEMPERATURES BEING USHERED IN BY THE COLD FRONT. THE
TEMPERATURES WILL DROP INTO THE 30S IN MUCH OF THE AREA AND HAVE
LEFT THE FROST ADVISORY UP FOR TONIGHT. TOMORROW NIGHT WILL HAVE
TO LOOK AT ANOTHER FROST/FREEZE HEADLINES AS THE COLD AIR STAYS IN
PLACE OVER THE AREA.
AFTER TUESDAY A HIGH PRESSURE TAKES OVER AND WE SHOULD BE DRY WITH
TEMPERATURES REBOUNDING TO CLOSER TO NORMAL.
ON FRIDAY ANOTHER STORM SYSTEM MOVES INTO THE AREA AND BRINGS A
CHANCE OF RAIN TO THE AREA.
BEGINNING ON SUNDAY ANOTHER SYSTEM MAY MOVE THROUGH...HOWEVER...THERE
IS A LOT OF DISAGREEMENT IN THE TIMING OF THIS SYSTEM...IT MAY BE
DELAYED TO EARLY NEXT WEEK. SO HAVE LEFT POPS UP FOR SUNDAY TO THE
END OF THE FORECAST.
TLSJR
&&
.AVIATION...
06Z TAF SET
MVFR CIGS EXPECTED TO IMPROVE TO VFR BEFORE SUNRISE AT MEM...MKL
AND TUP...WHILE JBR WILL CONTINUE TO BE VFR. BELIEVE THE MAIN
CONCERN WILL BE THE GUSTY NORTH WINDS THROUGH THE FIRST HALF OF
THE PERIOD...WITH WINDS TAPERING OFF SLOWLY TUESDAY AFTERNOON AND
EVENTUALLY BECOMING LIGHT AND VARIABLE/EASTERLY BY EVENING.
JAB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FREEZE WARNING FROM 4 AM TO 8 AM CDT TUESDAY FOR CLAY-GREENE-
LAWRENCE-RANDOLPH.
MO...NONE.
MS...NONE.
TN...NONE.
&&Hazardous weather outlook, Apr 14, 10:48 PM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1048 PM CDT MON APR 14 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-160600- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1048 PM CDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A FREEZE WARNING IS IN EFFECT FOR PORTIONS OF NORTHEAST ARKANSAS FROM LATE TONIGHT THROUGH EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY UNSEASONABLY COLD TEMPERATURES ARE EXPECTED ACROSS MUCH OF THE MID SOUTH BY WEDNESDAY MORNING WITH TEMPERATURES FALLING TO NEAR OR BELOW FREEZING FOR A LARGE PORTION OF THE MID SOUTH. FROST AND FREEZE HEADLINES WILL LIKELY BE NEEDED FOR THIS TIME PERIOD. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED FOR THE REMAINDER OF THE EXTENDED FORECAST PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JLH
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 10:29 PM CDT | Freeze Warning | MEG | Clay, Greene, Lawrence, Randolph | 5 hr |
Nearby
Freeze Warnings in Mississippi, 2014Freeze Warnings in Tennessee, 2014Freeze Warnings in Arkansas, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.